Can You Overdose On Ambien?

Can You Overdose On Ambien?

Ambien, also known as zolpidem, is a prescription medication that is used to treat insomnia. It is part of a class of drugs called sedative-hypnotics, which also includes drugs such as Lunesta and Sonata.

Ambien works by increasing the activity of GABA receptors in your brain, which decreases the amount of time it takes you to fall asleep and increases the amount of time you spend sleeping. Ambien can also cause side effects such as dizziness, drowsiness and impaired coordination.

There have been several reports over the years of people taking too much Ambien and overdosing on the drug. It’s important to understand what kind of symptoms to look out for if you think someone may have overdosed on Ambien before taking any action.

If you take too much Ambien, it can be life-threatening. Ambien is a prescription sleep aid designed to help you fall asleep and stay asleep for 7-8 hours. The recommended dose for adults is 10 milligrams (mg) for immediate-release (IR) formulations and 12.5 mg for extended-release (XR) formulations.

Ambien can cause severe drowsiness and impair your ability to drive or operate machinery the next day, so it’s important to avoid doing these activities while on the drug. But can you overdose on Ambien? It’s possible if you take more than the recommended dose or combine it with other substances that also cause sedation or drowsiness.

Common side effects of Ambien include dizziness, nausea, vomiting, headache and diarrhea. If any of these symptoms persist or worsen when taking this medication, contact your doctor immediately.

What Is An Overdose In The First Place?

When we say “overdose,” we mean taking too much of a drug or medication at once—whether accidentally or intentionally—and experiencing negative side effects as a result. If you’re using prescription drugs regularly and taking them exactly as directed by your doctor, then an overdose can be very dangerous because it could cause serious harm or even death if not treated quickly enough.

Signs of an Overdose on Ambien

If someone has overdosed on Ambien, there are several symptoms that may present themselves immediately after taking too much medication or after an extended period of using higher doses on a regular basis (this can be dangerous). These include:

  • Confusion or disorientation
  • Nausea/vomiting
  • Trouble breathing (especially if it’s accompanied by chest tightness or pain)
  • Hallucinations (seeing or hearing things that aren’t there)
  • Sleepiness (or problems staying awake)

A person who takes Ambien may experience drowsiness, lightheadedness, dizziness, weakness, headache and double vision when they wake up. They may also have sore throat or dry mouth, nausea and vomiting. Some people also develop an allergic reaction to the drug which can lead to hives or swelling of the face, lips and tongue as well as difficulty breathing.

The most serious side effect that may occur is overdose which can be fatal if it is not treated promptly by medical professionals. If a patient overdoses on Ambien they may become restless or agitated which is usually followed by confusion and hallucinations that last for several hours before subsiding into sleep again; however according to sources there have been cases where patients continued hallucinating even after waking up from sleeping hours later!